Translate page

Reply:

NOTE: You are posting the message as a 'Guest', you can not edit the message or delete it
Please Log in or Register to skip this step.
X

Topic History of:

Max. showing the last 6 posts - (Last post first)

  • Tim Hughes
  • 's Avatar
6 months 3 weeks ago
Treating CML following Imatinib induced hepatitis

We have seen this pattern of hepatoxicity with imatinib in a few patients. You can’t easily go back to imatinib. Fortunately, you usually don’t see cross-intolerance. I would probably choose dasatinib now, because it is quite different from imatinib in structure. I would probably start at 50 mg/day and watch response and LFTs closely. As to how long you wait before starting dasatinib, you have to balance the risk of recurrent hepatic dysfunction if you go too early against the re-emergence of her CML, possibly less responsive to TKI therapy this time. I would consider her Sokal/ELTS score in this equation. I wouldn’t necessarily wait until the LFTs were completely normal – especially if the BCR-ABL was rising rapidly (I would check this monthly ideally)
Tim Hughes

ORIGINAL CASE
Could I please ask for advice regarding a 63yo lady with chronic phase CML?
She started on Imatinib 400mg daily around three months ago, and developed hepatitis with ALT up to 1220! There were no other causes (no other drugs, viral and autoimmune negative).
Luckily she is improving on cessation of Imatinib, with ALT down to 303. I gave her Prednisolone 50mg daily for two weeks, now reducing slowly.

The qPCR has come down rapidly to 0.27% and her full blood count is normal, so there is no rush to restart a low dose trial of TKI or other therapy.

I couldn’t find any guidelines or recommendations on the internet, noting no definite mechanism, suggesting accumulation of toxic intermediates etc.

  • Dr J.P Cooney
  • 's Avatar
6 months 3 weeks ago
Treating CML following Imatinib induced hepatitis

Could I please ask for advice regarding a 63yo lady with chronic phase CML?
She started on Imatinib 400mg daily around three months ago, and developed hepatitis with ALT up to 1220! There were no other causes (no other drugs, viral and autoimmune negative).
Luckily she is improving on cessation of Imatinib, with ALT down to 303. I gave her Prednisolone 50mg daily for two weeks, now reducing slowly.

The qPCR has come down rapidly to 0.27% and her full blood count is normal, so there is no rush to restart a low dose trial of TKI or other therapy.

I couldn’t find any guidelines or recommendations on the internet, noting no definite mechanism, suggesting accumulation of toxic intermediates etc.
Any thoughts or advice would be gratefully received.